MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49942
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other healthcare professional.Pma/510k: # k151051 (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while preparing to perform a cystoscope ureteral stent implant using a universa soft ureteral stent set, the stent package was opened and the physician found that the stent had a crack in it.The facility will not provide any further patient information due to their privacy policies.The device will be returned for evaluation.The complaint device was not used.The physician used an additional non-specified device to complete the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
No new event information has been received.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.The customer returned one ush-626 stent for investigation.Visual examination confirmed a tear in the material on the proximal coil.Closer examination revealed the tear originated at the last side port measuring 1cm long.The tear continues through end of the coil end.No other damage was found on the stent.The returned device did not display any manufacturing anomalies.The evidence suggests the stent was torn during tether removal.A review of the device history records found there were no non-conformances that would have caused or contributed to the reported failure mode.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing and quality control are in place to assure functionality and device integrity prior to shipping.The device history file was reviewed and there were no anomalies identified that were related to the complaint failure mode.No other complaints have been reported on the complaint device lot # 9078106.The universa soft ureteral stent set is supplied with instructions for use (ifu) which states: store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the location of the tear starting at the same location as the stent tether, it is possible that when the tether was removed the stent was torn.A definitive conclusion could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8285329
Report Number1820334-2019-00208
Device Sequence Number13967236
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)210808(10)9078106
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49942
Device Catalogue NumberUSH-626
Device Lot Number9078106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPE